Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 12, 2009, 4:39 AM MDT for Eddy County, New Mexico. It took effect at Apr 12, 2009, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2009, 4:39 AM MDT (10:39 UTC)
- In effect from
- Apr 12, 2009, 9:00 AM MDT
- Expired
- Apr 12, 2009, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3302 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 121039 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 539 AM CDT SUN APR 12 2009 ...HIGH WINDS WILL IMPACT THE GUADALUPE...DELAWARE AND DAVIS MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EVENING... ...STRONG WINDS EXPECTED OVER EDDY AND REEVES COUNTY TODAY... .A POTENT UPPER LEVEL STORM SYSTEM LOCATED OVER NORTH CENTRAL MEW MEXICO THIS MORNING WILL MOVE EASTWARD TODAY ACROSS THE TEXAS PANHANDLE. NEAR THE SURFACE...AN AREA OF LOW PRESSURE WILL BE LOCATED OVER NORTHWEST TEXAS. THESE TWO FEATURES WILL RESULT IN STRONG WINDS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY ...PARTICULARY NEAR THE GUADALUPE AND DAVIS MOUNTAINS...THE VANHORN CORRIDOR...AND EDDY AND REEVES COUNTY. NMZ027-TXZ057-074-258-122030- /O.UPG.KMAF.HW.A.0019.090412T1500Z-090413T0000Z/ /O.NEW.KMAF.HW.W.0027.090412T1500Z-090413T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... PINE SPRINGS 539 AM CDT SUN APR 12 2009 /439 AM MDT SUN APR 12 2009/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE VAN HORN CORRIODR...GUADALUPE MOUNTAINS AND THE DAVIS/APACHE MOUNTAINS AREA ...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WESTERLY WINDS OF 40 TO 50 MPH...WITH GUSTS TO 65 MPH WILL IMPACT THE GUADALUPE AND DELAWARE MOUNTAINS...AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SUNDAY. WESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED IN THE VAN HORN AND HIGHWAY 54 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ058-122030- /O.NEW.KMAF.WI.Y.0017.090412T1800Z-090413T0100Z/ EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...PECOS 539 AM CDT SUN APR 12 2009 /439 AM MDT SUN APR 12 2009/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR THE EDDY COUNTY PLAINS AND REEVES COUNTY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL IMPACT THE EDDY COUNTY PLAINS AND UPPER TRANS PECOS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS74 KMAF 121626 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1126 AM CDT SUN APR 12 2009 ...HIGH WINDS WILL IMPACT THE GUADALUPE...DELAWARE AND DAVIS MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EVENING... ...VERY WINDY CONDITIONS ALONG AND EAST OF A JAL...MONAHANS... FORT STOCKTON TO ALPINE LINE TODAY... .A POTENT UPPER LEVEL STORM SYSTEM LOCATED OVER THE NORTHERN TEXAS PANHANDLE THIS MORNING WILL MOVE EASTWARD INTO OKLAHOMA AND KANSAS TODAY. NEAR THE SURFACE...AN AREA OF LOW PRESSURE WILL BE LOCATED OVER NORTHWEST TEXAS. THESE TWO FEATURES WILL RESULT IN STRONG WINDS ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND THE VAN HORN AREA AND HIGHWAY 54 CORRIDOR. IN ADDITION...VERY WINDY CONDITIONS WILL AFFECT THE LOWER ELEVATIONS GENERALLY ALONG AND EAST OF THE PECOS RIVER. WINDS SHOULD SUBSIDE AROUND SUNSET. NMZ027-TXZ057-074-258-130030- /O.CON.KMAF.HW.W.0027.000000T0000Z-090413T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... PINE SPRINGS 1126 AM CDT SUN APR 12 2009 /1026 AM MDT SUN APR 12 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... STRONG WESTERLY WINDS OF 40 TO 50 MPH...WITH GUSTS TO 65 MPH WILL IMPACT THE GUADALUPE AND DELAWARE MOUNTAINS...AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SUNDAY. WESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED IN THE VAN HORN AND HIGHWAY 54 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ034-TXZ059-060-067-075-080-081-130030- /O.EXA.KMAF.WI.Y.0017.090412T1800Z-090413T0100Z/ SOUTHERN LEA COUNTY-LOVING-WINKLER-WARD-PECOS-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...EUNICE...JAL...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON...MARFA... MARATHON 1126 AM CDT SUN APR 12 2009 /1026 AM MDT SUN APR 12 2009/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL IMPACT LOCATIONS GENERALLY ALONG AND WEST OF THE PECOS RIVER...EXCEPT FOR THE LOWER TRANS PECOS...THROUGH THIS AFTERNOON AND EARLY EVENING. WINDS WILL SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-TXZ058-130030- /O.CON.KMAF.WI.Y.0017.090412T1800Z-090413T0100Z/ EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...PECOS 1126 AM CDT SUN APR 12 2009 /1026 AM MDT SUN APR 12 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL IMPACT THE EDDY COUNTY PLAINS AND UPPER TRANS PECOS THIS AFTERNOON AND EARLY EVENING. WINDS WILL SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 130121 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 821 PM CDT SUN APR 12 2009 NMZ027-TXZ057-074-258-130230- /O.EXP.KMAF.HW.W.0027.000000T0000Z-090413T0100Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... PINE SPRINGS 821 PM CDT SUN APR 12 2009 /721 PM MDT SUN APR 12 2009/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WESTERLY WINDS WILL CONTINUE TO DECREASE ACROSS THE GUADALUPE... DELAWARE AND DAVIS MOUNTAINS...AND THE VAN HORN AND HIGHWAY 54 CORRIDOR THIS EVENING. ALTHOUGH SOME LOCALIZED STRONG GUSTS ARE POSSIBLE...ESPECIALLY THROUGH GUADALUPE PASS...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW HIGH WIND THRESHOLDS. THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ NMZ028-034-TXZ058>060-067-075-080-081-130230- /O.EXP.KMAF.WI.Y.0017.000000T0000Z-090413T0100Z/ EDDY COUNTY PLAINS-SOUTHERN LEA COUNTY- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-PECOS- MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...EUNICE...JAL... PECOS...MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS... FORT STOCKTON...MARFA...MARATHON 821 PM CDT SUN APR 12 2009 /721 PM MDT SUN APR 12 2009/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS WILL CONTINUE TO DECREASE ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO...TRANS PECOS AND WESTERN PERMIAN BASIN THIS EVENING. SUSTAINED WIND SPEEDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY THRESHOLDS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 12, 3:57 AM MDT, 42 minutes earlier.
Area forecast discussion, Apr 12, 3:57 AM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 AM CDT SUN APR 12 2009
.DISCUSSION...
MANY LOCATIONS ACROSS THE CWA RECEIVED MUCH NEEDED RAINFALL LAST NIGHT
AS CONVECTION INITIATED DURING THE AFTERNOON HOURS ACROSS
SOUTHEAST NEW MEXICO SPREADING EAST AND SOUTH DURING THE EVENING
HOURS FROM THE PERMIAN BASIN INTO THE LOWER TRANS PECOS. A LARGE
CONVECTIVE COMPLEX NOW EXTENDS FROM NORTH TEXAS INTO THE HILL
COUNTRY AND WILL CONTINUE TO MOVE EAST TODAY. A STRONG MID TO UPPER
CLOSED LOW CURRENTLY LOCATED OVER CENTRAL NEW MEXICO WILL MOVE EAST
TODAY INTO OKLAHOMA. NEAR THE BACK SIDE OF THIS LOW...AN UPPER LEVEL
SHORTWAVE WILL TRAVERSE EASTERN NEW MEXICO DURING THE AFTERNOON
HOURS AND COOLER TEMPS ALOFT ASSOCIATED WITH THE COLD CORE LOW MAY
RESULT IN SUFFICIENT MID LEVEL LAPSE RATES ACROSS THE EXTREME N/NE
CWA. THEREFORE...HAVE DECIDED TO KEEP THE MENTION OF ELEVATED
ISOLATED THUNDER FOR THIS AREA THIS AFTERNOON. IN ADDITION...SURFACE
PRESSURE GRADIENT WILL INCREASE TODAY RESULTING IN STRONG WEST
WINDS. WE HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING FOR THE
GUADALUPE MOUNTAINS...DAVIS MOUNTAINS AND VAN HORN CORRIDOR. WE HAVE
ALSO DECIDED ON A WIND ADVISORY FOR EDDY AND REEVES COUNTY. SKIES
SHOULD BEGIN TO SLOWLY CLEAR OVER THE NORTHERN CWA LATE TONIGHT AS
LOW CONTINUES TO PROGRESS EASTWARD...BRINGING A COLD FRONT THROUGH
THE AREA EARLY MONDAY MORNING.
TEMPERATURES WILL CONTINUE TO REMAIN JUST BELOW NORMAL TODAY AND
TOMORROW WITH A WARM UP EXPECTED BY TUESDAY AFTERNOON AS UPPER RIDGE AXIS
MOVES OVERHEAD AND SOUTHWEST FLOW ALOFT IMPACTS THE REGION.
CONFIDENCE IS NOW INCREASING WITH THE NEXT SIGNIFICANT UPPER
TROUGH ON WEDNESDAY. THE GFS AND ECMWF BOTH AGREE ON A CUTOFF LOW
DEVELOPING OVER THE GREAT BASIN/INTERMOUNTAIN WEST WEDNESDAY
MORNING. LEE TROUGH IS FORECAST TO DEVELOP AND RESULTANT RETURN
FLOW WILL INCREASE MOISTURE ADVECTION OVER THE EASTERN CWA SETTING
UP A DRYLINE SCENARIO. HAVE INCREASED POPS SLIGHTLY FOR THURSDAY
AND FRIDAY. BEST CHANCES STILL APPEAR TO BE EAST AND NORTHEAST OF
THE REGION IN CONJUNCTION WITH GREATEST MOISTURE AND LIFT.
HOWEVER...PROGRESSION OF THE LOW MAY BE TOO FAST AND A SLOWER
SOLUTION MAY POSSIBLY FAVOR INCREASED CHANCES FURTHER WEST DURING THE LATE
WEEK FOR MORE OF THE CWA.
&&
.FIRE WEATHER...
AS THE UPPER TROUGH SWINGS ACROSS THE AREA TODAY... STRONG WIND ALOFT
WILL MIX DOWN TO THE SURFACE. 20 FT WIND SPEEDS OF 20 MPH ARE
EXPECTED ACROSS MOST OF THE REGION. HOWEVER THE NORTHERN AND
EASTERN PARTS OF THE AREA RECEIVED RAIN LAST NIGHT... WHILE THE
SOUTHWEST DID NOT. COOLER TEMPERATURES ARE EXPECTED ACROSS THE
NORTH TODAY DUE TO A WEAK FRONTAL BOUNDARY... BUT TEMPS SHOULD
REMAIN WARM CLOSER TO THE RIO GRANDE. AS A RESULT... THE LOWEST RH
THIS AFTERNOON WILL BE ACROSS THE SOUTHERN PORTIONS OF PRESIDIO AND
BREWSTER COUNTIES. MINIMUM RH OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER THIS AFTERNOON IS EXPECTED SO WILL UPGRADE THE FIRE WX WATCH
TO A RED FLAG WARNING FOR BREWSTER AND PRESIDIO COUNTIES. PECOS AND
TERRELL COUNTIES WERE IN THE FIRE WX WATCH... HOWEVER DUE TO LAST
NIGHTS RAIN HAVE DROPPED THIS TWO COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 73 44 72 44 / 10 10 0 0
CARLSBAD NM 74 42 75 43 / 10 10 0 0
DRYDEN TX 82 51 82 54 / 0 0 0 0
FORT STOCKTON TX 76 46 76 52 / 0 0 0 0
GUADALUPE PASS TX 65 42 73 45 / 0 10 0 0
HOBBS NM 71 42 74 42 / 10 10 0 0
MARFA TX 68 35 74 37 / 0 0 0 0
MIDLAND INTL AIRPORT TX 73 43 72 45 / 0 10 0 0
ODESSA TX 73 45 73 47 / 0 10 0 0
WINK TX 77 45 75 48 / 0 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 7 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
WIND ADVISORY FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES... EDDY COUNTY PLAINS.
TX...HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM
CDT /7 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...VAN
HORN AND HIGHWAY 54 CORRIDOR.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...MARFA
PLATEAU...PRESIDIO VALLEY.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS
PECOS.
&&
72/78Hazardous weather outlook, Apr 11, 1:36 PM MDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 236 PM CDT SAT APR 11 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 236 PM CDT SAT APR 11 2009 /136 PM MDT SAT APR 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING...AND MUCH OF WEST TEXAS THROUGH TONIGHT. THESE STORMS WILL BE MOST LIKELY DURING THE AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE... GENERALLY ALONG AND EAST OF AN ARTESIA...MARFA AND BIG BEND LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. SOME OF THE STORMS COULD PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE PERMIAN BASIN AND STOCKTON PLATEAU...SO A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH COULD AFFECT THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY AFTERNOON...IN ADDITION TO THE VAN HORN AND HIGHWAY 54 CORRIDOR. A HIGH WIND WATCH HAS BEEN ISSUED FOR THESE AREAS...AND MOTORISTS SHOULD KEEP ABREAST OF THE LATEST FORECASTS IF TRAVELING THROUGH THESE AREAS SUNDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR GENERALLY ALONG AND SOUTH OF A CANDELARIA...MARFA...FORT STOCKTON LINE SUNDAY AFTERNOON. LOW RELATIVE HUMIDITY AND WESTERLY WINDS OF 20 TO 30 MPH COULD PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD IN THESE AREAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANGERS ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS SHOULD BE PREPARED FOR THE POSSIBLE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS REQUESTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 11, 11:35 PM MDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1235 AM CDT SUN APR 12 2009 TXZ082-120545- TERRELL- 1235 AM CDT SUN APR 12 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL TERRELL COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF THE TERRELL GAS PLANT AT 1236 AM CDT...MOVING EAST AT 40 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 6:05 PM MDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Apr 11, 6:13 PM MDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 62 min |
| Apr 11, 6:15 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 60 min |
| Apr 11, 6:40 PM MDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| Apr 11, 6:43 PM MDT | Tornado Warning | MAF | Glasscock, Midland | 32 min |
| Apr 11, 6:44 PM MDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Glasscock, Howard, Martin, Midland and 2 more | 61 min |
| Apr 11, 6:54 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Pecos, Upton, Ward | 36 min |
| Apr 11, 7:03 PM MDT | Tornado Warning | MAF | Glasscock, Howard | 27 min |
| Apr 11, 7:12 PM MDT | Severe Thunderstorm Warning | MAF | Ector, Midland, Upton | 33 min |
| Apr 11, 7:29 PM MDT | Tornado Warning | MAF | Howard, Mitchell | 46 min |
| Apr 11, 7:44 PM MDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland, Mitchell, Scurry and 1 more | 61 min |
| Apr 11, 7:46 PM MDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Apr 11, 8:20 PM MDT | Tornado Warning | MAF | Glasscock | 25 min |
| Apr 11, 8:55 PM MDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 50 min |
| Apr 11, 10:40 PM MDT | Severe Thunderstorm Warning | MAF | Terrell | 35 min |
| Apr 12, 4:39 AM MDT | Wind Advisory | MAF | Loving, Pecos, Ward, Winkler | 14 hr |
| Apr 12, 4:43 AM MDT | Red Flag Warning | MAF | 14 hr |
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.